Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 71, NWS Little Rock, AR

July 15, 2007Newton County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 15, 2007, 7:56 PM CDT for Newton County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 15, 2007, 7:56 PM CDT (00:56 UTC)
Expired
Jul 15, 2007, 10:00 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Whole counties

County Newton County, AR

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1450 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 160059
FFWLZK
ARC101-160300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
756 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1000 PM CDT

* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SLOW MOVING THUNDERSTORM OVER NORTHWESTERN NEWTON COUNTY ABOUT 2 
  MILES WEST OF MOUNT SHERMAN. THE RADAR ESTIMATED 1 TO 2 INCHES OF 
  RAIN BETWEEN BOXLEY AND ERBIE...OR IN THE VICINITY OF KILGORE      
  MOUNTAIN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING          
  IS LIKELY TO OCCUR. PRECIPITATION WILL END DURING THE              
  WARNING PERIOD...BUT IT WILL TAKE SOME TIME FOR ANY HIGH WATER 
  TO RUNOFF.

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3595 9343 3594 9323 3612 9316 3612 9334

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:26 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 15, 6:26 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT SUN JUL 15 2007

.AVIATION...
ISOLATED THUNDERSTORMS WILL MOVE SOUTHWEST AT 5 MPH MAINLY OVER PARTS
OF NORTHERN AND WESTERN ARKANSAS THIS EVENING. THEN VFR CONDITIONS WILL
PREVAIL. PATCHY FOG LATE TONIGHT INTO EARLY MONDAY WILL AT TIMES LOWER
VISIBILITY TO NEAR 4 MILES.(38)

&&

.PREV DISCUSSION... /ISSUED 224 PM CDT SUN JUL 15 2007/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
WEAK BOUNDARY WILL PUSH INTO NORTHERN ARKANSAS THROUGH TONIGHT. AT
THE SAME TIME...UPPER TROUGHING REMAINS OVER THE SOUTHEAST PORTION
OF THE AREA. THESE SYSTEMS WILL ACT AS A TRIGGER FOR ANY ISOLATED
SHOWERS/STORMS THROUGH TONIGHT.

THE FRONT WILL WEAKEN AND WASH OUT OVER THE AREA DURING THE NEXT 24
HOURS. UPPER TROUGHING WILL REMAIN OVER THE LOWER MISSISSIPPI VALLEY
AND WESTERN GULF COAST REGION THROUGH THE PERIOD. THIS WILL KEEP
SMALL...MOSTLY DIURNAL RAIN CHANCES IN ABOUT THE SOUTHERN THIRD OF
THE FORECAST AREA. AFTER TONIGHT...RAIN CHANCES WILL BE LITTLE TO
NONE IN THE NORTH INITIALLY...AS DRIER AIR IN THE MID AND UPPER
LEVELS PUSHES INTO THE REGION IN NORTHWESTERLY/NORTHERLY FLOW...AND
AS UPPER LEVEL RIDGING OVER THE SOUTHERN ROCKIES EXPANDS SLIGHTLY
INTO THE CENTRAL PLAINS. POPS WILL INCREASE SLIGHTLY IN THE NORTH BY
LATE IN THE PERIOD...AS AN UPPER WAVE HEADS OUT OF THE HIGH PLAINS
TOWARD THE REGION.

CLOUDS WILL DECREASE IN THE NORTH AND CENTRAL...WHICH WILL LEAD TO
WARMER TEMPERATURES IN MUCH OF THAT AREA. HOWEVER...READINGS WILL
STILL BE VERY CLOSE TO NORMAL FOR THIS TIME OF YEAR.

LONG TERM...THURSDAY THROUGH SUNDAY
AN ANOMALOUS UPPER AIR PATTERN WILL BE IN PLACE DURING THIS
PERIOD...WITH A HIGH AMPLITUDE RIDGE CENTERED OVER THE ROCKY
MOUNTAINS...AND AN TROUGH OVER MUCH OF EASTERN NORTH AMERICA. THIS
PATTERN MAY ALLOW FOR A FRONTAL PASSAGE LATE IN THE
PERIOD...DEPENDING ON THE AMPLITUDE AND WAVELENGTH OF THE PATTERN
THAT DEVELOPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     90  68  92  72 /  20  20  20  20
CAMDEN AR         86  71  92  70 /  30  20  20  20
HARRISON AR       88  66  92  69 /  20  20  20  20
HOT SPRINGS AR    88  70  94  72 /  20  20  20  20
LITTLE ROCK   AR  88  70  93  71 /  20  20  20  20
MONTICELLO AR     86  72  90  71 /  30  20  20  20
MOUNT IDA AR      89  67  93  70 /  20  20  20  20
MOUNTAIN HOME AR  89  66  93  72 /  20  20  20  20
NEWPORT AR        88  68  93  73 /  20  20  20  20
PINE BLUFF AR     87  69  92  72 /  30  20  20  20
RUSSELLVILLE AR   89  69  92  72 /  20  20  20  20
SEARCY AR         88  68  92  70 /  20  20  20  20
STUTTGART AR      88  69  91  71 /  30  20  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Jul 15, 9:35 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
935 AM CDT SUN JUL 15 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
935 AM CDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA...MAINLY THIS AFTERNOON. SEVERE WEATHER AND FLOODING ARE
NOT EXPECTED...BUT A COUPLE OF STORMS DURING THE AFTERNOON COULD
BRIEFLY BECOME STRONG WITH GUSTY WINDS...HAIL...AND HEAVY RAINS THAT
COULD CAUSE TEMPORARY MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
PERIOD. THE BEST CHANCE OF RAIN WILL BE DURING THE AFTERNOON AND
EVENING AND THAT TIME OF DAY WILL HAVE THE BEST CHANCE FOR ANY
HAZARDOUS WEATHER. GUSTY WINDS...HAIL...AND HEAVY RAINS PRODUCING
MINOR FLOODING WILL BE THE MAIN HAZARDS THAT COULD RESULT FROM
THE SHOWERS AND THUNDERSTORMS.

AREAS OF DENSE FOG MAY DEVELOP DURING THE LATE NIGHT AND EARLY
MORNING HOURS...ESPECIALLY WHERE HEAVY RAIN FALLS THE PREVIOUS
AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

29

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:03 PM CDTSevere Thunderstorm WarningLZKBoone42 min
Jul 15, 7:40 PM CDTSevere Thunderstorm WarningLZKBoone35 min
Jul 15, 7:49 PM CDTFlash Flood WarningLZKBoone116 min
Jul 15, 8:09 PM CDTSevere Thunderstorm WarningLZKMarion28 min
Jul 15, 8:14 PM CDTFlash Flood WarningLZKMarion2 hr
Jul 16, 1:04 PM CDTSevere Thunderstorm WarningLZKLogan31 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.